Texas, 2006Strong Wind in Texas, June 18, 2006
June 18, 2006 · NWS FWD · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 17, 8:32 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 17, 8:32 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT SAT JUN 17 2006
.UPDATE...
THE CURRENT FIRST PERIOD FORECAST APPEARS TO BE IN GOOD SHAPE THIS
EVENING...WITH ONLY MINOR MODIFICATIONS NEEDED AT THIS TIME. MCS
DEVELOPMENT IS CURRENTLY UNDERWAY ACROSS NORTHWEST PORTION OF THE
FORECAST AREA...AND SEEMS TO BE HANDLED WELL IN LATEST GFS PROGS.
THUS...WILL MAINTAIN CATEGORICAL POPS ACROSS THE NORTHWEST THROUGH
18/06Z...BEFORE THE SYSTEM SPREADS SOUTHEASTWARD TO ENCOMPASS NEARLY
THE ENTIRE FORECAST AREA BETWEEN 06Z-12Z. WILL ALSO CONTINUE TO
HIGHLIGHT THE SEVERE AND HEAVY RAINFALL THREATS. MINOR ADJUSTMENTS
WILL BE MADE TO THE TEMPERATURE/DEWPOINT/WIND GRIDS AS WELL.
UPDATED PRODUCTS WILL BE ISSUED SHORTLY.
65/DD
&&
.AVIATION...
THUNDERSTORM COMPLEX BETWEEN GAINESVILLE....AND SWEETWATER WILL MOVE
SOUTHEAST THROUGH THIS EVENING. THESE STORMS SHOULD MOVE INTO THE
METROPLEX TAF SITES 03-06Z...SOME OF THESE STORMS MAY MOVE INTO THE
WACO AREAS AFTER 06Z. #58
#58
&&
.DISCUSSION...
313 PM CDT SAT JUN 17 2006
SIGNIFICANT CONVECTIVE EVENT POSSIBLE ACROSS MUCH OF NORTH TEXAS
LATE THIS AFTERNOON THROUGH TONIGHT. GFS MODEL HAS A SIGNAL FOR
WIDESPREAD CONVECTION DEVELOPING TO OUR NORTHWEST THIS AFTERNOON AND
EVENING AND SPREADING SOUTH AND EAST TONIGHT. SINCE CONVECTIVE
DEVELOPMENT ALREADY WELL UNDERWAY AT THIS TIME IN SOUTHWEST
OKLAHOMA...WE HAVE TO BELIEVE GFS IS ON THE RIGHT TRACK WITH
CONVECTION DEVELOPING JUST AHEAD OF THE NEXT SHORTWAVE ROTATING
THROUGH THE UPPER LEVEL TROUGH.
THERE ARE SEVERAL PARAMETERS THAT POINT TO THE POSSIBILITY OF A
SIGNIFICANT DAMAGING WIND EVENT AT SOME POINT THIS EVENING OR
OVERNIGHT. CONVECTION THAT IS CURRENTLY DEVELOPING IN AREA OF
EXTREME INSTABILITY WILL EVENTUALLY CREATE A SIGNIFICANT COLD
POOL...WHICH IS LIKELY TO DEVELOP THE CONVECTIVE CLUSTER TO THE
SOUTHEAST THIS EVENING AS WIND SHEAR VECTORS BECOME NORTHWESTERLY
AND INCREASE TONIGHT. THE AIRMASS OVER PARTS OF NORTH TEXAS
REMAINS UNDER THE INFLUENCE OF THE MORNING MCS...BUT SATELLITE AND
SURFACE OBSERVATIONS INDICATE THAT AIRMASS RECOVERY IS WELL
UNDERWAY. A STRONG MOISTURE SURGE WAS MOVING NORTH IN A BROAD AREA
FROM KSAT TO KBWD WITH 70+ DEWPTS AND THICKER CU FIELD. AS THE MCS
BEGINS TO MATURE AROUND KSPS AND KCDS THIS AFTN/EVE...THERE ARE
INDICATIONS THAT THE SYSTEM WILL DEVELOP INTO A FORWARD
PROPAGATING MCS NEAR OR SHORTLY AFTER SUNSET. IF THE SYSTEM
EVOLVES AS EXPECTED...THEN COLD POOL/MESOHIGH EFFECTS ALONG WITH
INCREASING UPPER LEVEL NW WINDS BEHIND THE UPPER TROUGH COULD
COMBINE TO PRODUCE LOCALIZED WIND GUSTS OVER 70 MPH ALONG LEADING
EDGE OF MCS TONIGHT. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT
FOR WESTERN ZONES UNTIL 02Z...AND FULLY EXPECT ANOTHER WATCH AFTER
THAT TIME.
GIVEN THE EXPECTED FAST MOVEMENT OF THE HEAVIEST RAIN...HAVE OPTED
TO NOT ISSUE A FLASH FLOOD WATCH. HOWEVER...WE WILL HAVE TO
CLOSELY MONITOR POTENTIAL FOR FLOODING RAINS ACROSSS SOUTHERN AND
SOUTHEASTERN ZONES AFTER MIDNIGHT AS THE MCS SLOWS DOWN AND
GRADUALLY WEAKENS.
BEST RAIN CHANCES WILL END FROM WEST TO EAST BEGINNING ON SUNDAY
AS TROUGH AXIS MOVES EAST OF FORECAST AREA. WILL MAINTAIN LOW POPS
ACROSS PARTS OF THE SOUTH AND EAST INTO WEDNESDAY AS DEEPER
MOISTURE REMAINS IN THE VICINITY OF CENTRAL AND SOUTHERN TEXAS
THROUGH MIDWEEK. EXPECT DRY WEATHER WITH SEASONABLE TEMPERATURES
FOR THURSDAY-SATURDAY PERIOD. 09/GP
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 70 93 72 94 / 80 30 10 10
WACO, TX 73 94 73 93 / 80 40 20 10
PARIS, TX 71 88 69 90 / 60 40 20 10
DENTON, TX 71 93 69 94 / 80 30 10 10
MCKINNEY, TX 69 91 68 93 / 80 30 10 10
DALLAS, TX 70 91 72 93 / 80 30 10 10
TERRELL, TX 70 92 71 93 / 70 40 10 10
CORSICANA, TX 73 91 73 93 / 80 40 20 10
TEMPLE, TX 73 92 73 94 / 80 40 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 4 AM SUNDAY...FOR ALL OF NORTH TEXAS.
&&
91/09
Hazardous weather outlook, Jun 17, 8:40 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CDT SAT JUN 17 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
940 PM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST ACROSS NORTH TEXAS
OVERNIGHT. DAMAGING DOWNBURST WINDS...AND LARGE HAIL WILL BE THE
MAIN SEVERE WEATHER THREATS. ISOLATED FLASH FLOODING WILL BE POSSIBLE
WITH SOME OF THE SLOWER MOVING STORMS.
.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SUNDAY
MORNING...THEN OVER SOUTHERN AND EASTERN PORTIONS SUNDAY AFTERNOON
AND NIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH 2 AM NORTHWEST OF A
LAMPASAS...TO HILLSBORO...TO SULPHUR SPRINGS LINE. AREAS TO THE
SOUTHEAST OF A LAMPASAS...TO HILLSBORO...TO SULPHUR SPRINGS LINE
MAY NEEDED ACTIVATION AFTER 1 AM.
In the hours before
Local storm report, Jun 17, 9:47 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 PM CDT SAT JUN 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD 12 NW COMANCHE 32.02N 98.75W
06/17/2006 COMANCHE TX LAW ENFORCEMENT
SOME WATER OVER FM 36 NEAR AMITYSpecial weather statement, Jun 17, 10:15 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 PM CDT SAT JUN 17 2006
TXZ132-143-144-157-180445-
BOSQUE-CORYELL-HAMILTON-SOMERVELL-
1115 PM CDT SAT JUN 17 2006
...SIGNIFICANT WEATHER UPDATE...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTH OF
GRANBURY TO 8 MILES WEST OF HAMILTON...MOVING SOUTHEAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CRANFILLS GAP...EVANT...
HAMILTON...IREDELL...MERIDIAN AND MERIDIAN STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
07/BB
Local storm report, Jun 17, 10:42 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 PM CDT SAT JUN 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 4 ENE COMANCHE 31.92N 98.54W
06/17/2006 COMANCHE TX LAW ENFORCEMENT
POWER LINES DOWN IN THE HASSE AREA.Local storm report, Jun 17, 10:45 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CDT SAT JUN 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST CARLTON 31.92N 98.17W
06/17/2006 E60 MPH HAMILTON TX FIRE DEPT/RESCUE
ESTIMATED 60 MPH WIND FROM CARLTON FIRE DEPARTMENTSpecial weather statement, Jun 17, 11:17 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 AM CDT SUN JUN 18 2006
TXZ144-156-157-180545-
BOSQUE-CORYELL-LAMPASAS-
1217 AM CDT SUN JUN 18 2006
...SIGNIFICANT WEATHER UPDATE...
AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLIFTON TO
NEAR LAMPASAS...MOVING SOUTHEAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CLIFTON...COPPERAS COVE...
FORT GATES...AND GATESVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH
THESE STORMS. MOVE INSIDE A STURDY STRUCTURE UNTIL THE STORMS HAVE
PASSED.
25
Local storm report, Jun 17, 11:47 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 AM CDT SUN JUN 18 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG ITASCA 32.16N 97.15W
06/18/2006 HILL TX LAW ENFORCEMENT
SIGNS AND POWER LINES DOWN IN NORTHERN PART OF HILL
COUNTYStrong Wind, Bell
- When
- June 18, 12:18 AM CST
- Where
- Bell forecast zone
- Measured
- 31 kt (36 mph) measured sustained
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
A tree fell over and blocked a road in Nolanville.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Wisconsin, June 18, 20061 injured · $4.0 million · F1 · 5 events
- Rip Current in Florida, June 18, 20061 death · 1 event
- Rip Current in New Jersey, June 18 to 28, 20061 death · 1 event
- Hail in Iowa, June 18 to 19, 2006$64,000 · 1 in hail · 7 events
- Lightning Strike in Florida, June 18, 2006$70,000 · 1 event
- Hail in Wisconsin, June 18, 20061 in hail · 8 events
- Heat and Hail in Oklahoma, June 18, 2006$3,000 · 3 in hail · 8 events
- Flash Flooding and Damaging Wind in Tennessee, June 18, 2006$7,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in Michigan, June 18, 20061 in hail · 5 events
- Damaging Winds in Indiana, June 18, 200650 kt wind · 5 events
- Tornado and Hail in Oklahoma, June 18, 2006$8,000 · F0 · 4 events
- Hail and Damaging Wind in Texas, June 18, 20061 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514137.